January  2014, 13(1): 307-330. doi: 10.3934/cpaa.2014.13.307

The point-wise estimates for the solution of damped wave equation with nonlinear convection in multi-dimensional space

1. 

Mathematics department, Shanghai Jiao Tong University, Shanghai 200240, China

2. 

Department of Mathematics, Shanghai Jiao Tong University, 800 Dong Chuan Road, 200240, Shanghai

Received  January 2013 Revised  May 2013 Published  July 2013

In this paper, we study the time-asymptotic behavior of the solution for the Cauchy problem of the damped wave equation with a nonlinear convection term in the multi-dimensional space. When the initial data is a small perturbation around a constant state $u^*$, we obtain the point-wise decay estimates of the solution under the so-called dissipative condition $|b| < 1$, where $b$ depends on $u^*$ and the nonlinear term.
Citation: Jiao Chen, Weike Wang. The point-wise estimates for the solution of damped wave equation with nonlinear convection in multi-dimensional space. Communications on Pure and Applied Analysis, 2014, 13 (1) : 307-330. doi: 10.3934/cpaa.2014.13.307
References:
[1]

L. L. Fan, H. X. Liu and H. Yin, Dacay estimates of planar stationary waves for damped wave equations with nonlinear convection in mutil-dimensional half space, Acta Math Sci, 31(B) (2011), 1389-1410. doi: 10.1016/S0252-9602(11)60326-3.

[2]

T. Hosono and T. Ogawa, Large time behavior and $L^p-L^q$ estimate of solutions of 2-dimensional nonlinear damped wave equations, J. Differ. Equations, 203 (2004), 82-118. doi: 10.1016/j.jde.2004.03.034.

[3]

L. C. Evans, "Partial Differential Equations," Graduate in Math., 19, Amer. Math. Soc., Providence, RI, 1998.

[4]

T. Li and Y. M. Chen, "Global Classical Solutions for Nonlinear Evolution Equations," Pitman Monogr. Surv. Pure Appl. Math., vol. 45, Longman Scientific and Technical, Harlow, 1992.

[5]

T. P. Liu, Pointwise convergence to shock waves for viscous conservation laws, Comm. Pure Appl. Math, 50 (1997), 1113-1182. doi: 10.1002/(SICI)1097-0312(199711)50:11<1113::AID-CPA3>3.3.CO;2-8.

[6]

T. P. Liu and W. K. Wang, The pointwise estimates of diffusion wave for the Navier-Stokes systems in odd multi-dimensions, Comm. Math. Phys., 169 (1998), 145-173. doi: 10.1007/s002200050418.

[7]

T. P. Liu and Y. Zeng, Large time behavior of solutions general quasilinear hyperbolic-parabolic systems of conservation laws, A. M. S. memoirs, 599 (1997).

[8]

Y. Q. Liu, The point-wise estimates of solutions for semi-linear dissipative wave equation, Comm. Pure Appl. Anal., 12 (2013), 237-252. doi: 10.3934/cpaa.2013.12.237.

[9]

Y. Q. Liu and W. K. Wang, The pointwise estimates of solutions for dissipative wave equation in multi-dimensions, Discrete Contin. Dyn. Syst., 20 (2008), 1013-1028. doi: 10.3934/dcds.2008.20.1013.

[10]

M. Nakao and K. Ono, Existence of global solutions to the Cauchy problem for the semiliear dissipative wave equation, Math. Z., 214 (1993), 325-241. doi: 10.1007/BF02572407.

[11]

K. Nishihara, Global asymptotics for the damped wace equation with absotption in higher dimensional space, J. Math. Soc., Japan, 58 (2006), 805-836.

[12]

K. Nishihara and H. J. Zhao, Dacay properties of solutions to the Cauchy problem for the damped wace equation with absorption, J. Math. Anal. Appl., 313 (2006), 698-610. doi: 10.1016/j.jmaa.2005.08.059.

[13]

K. Ono, Global existence and asymptotic behavior of small solutions for semilinear dissipative wave equations, Discrete Contin. Dyn. Syst., 9 (2003), 651-662. doi: 10.3934/dcds.2003.9.651.

[14]

R. Ikehata, A remark on a critical exponent for the semilinear dissipative wave equation in the one dimensional half space, Differential Integral Equations, 16 (2003), 727-736.

[15]

R. Ikehata, K. Nishihara and H. J. Zhao, Global asymptotics of solutions to the Cauchy problem for the damped wave equation with absorption, J. Differ. Equation, 226 (2006), 1-29. doi: 10.1016/j.jde.2006.01.002.

[16]

S. Kawashima, M. Nakao and K. Ono, On the decay property of solutions to the Cauchy problem of the semilinear wave equation with a dissipative term, J. Math. Soc. Japan, 47 (1995), 617-653. doi: 10.2969/jmsj/04740617.

[17]

Y. Ueda, Asymptotic stability of stationary waves for damped wave equations with a nonlinear convection term, Adv. Math. Sci. Appl., 18, (2008), 329-343.

[18]

Y. Ueda, T. Nakamura and S. Kawashima, Stability of planar stationary waves for damped wave equations with nonlinear convection in multi-dimensional half space, Kinet. Relat. Models, 1 (2008), 49-64. doi: 10.3934/krm.2008.1.49.

[19]

W. K. Wang and W. J. Wang, The pointwise estimates of solutions for semilinear dissipative wave equation in multi-dimensions, J. Math. Anal. Appl., 366 (2010), 226-241. doi: 10.1016/j.jmaa.2009.12.013.

[20]

W. K. Wang and T. Yang, The pointwise estimates of solutions for Euler equations with damping in multi-dimensions, J. Differ. Equations, 173 (2001), 410-450. doi: 10.1006/jdeq.2000.3937.

show all references

References:
[1]

L. L. Fan, H. X. Liu and H. Yin, Dacay estimates of planar stationary waves for damped wave equations with nonlinear convection in mutil-dimensional half space, Acta Math Sci, 31(B) (2011), 1389-1410. doi: 10.1016/S0252-9602(11)60326-3.

[2]

T. Hosono and T. Ogawa, Large time behavior and $L^p-L^q$ estimate of solutions of 2-dimensional nonlinear damped wave equations, J. Differ. Equations, 203 (2004), 82-118. doi: 10.1016/j.jde.2004.03.034.

[3]

L. C. Evans, "Partial Differential Equations," Graduate in Math., 19, Amer. Math. Soc., Providence, RI, 1998.

[4]

T. Li and Y. M. Chen, "Global Classical Solutions for Nonlinear Evolution Equations," Pitman Monogr. Surv. Pure Appl. Math., vol. 45, Longman Scientific and Technical, Harlow, 1992.

[5]

T. P. Liu, Pointwise convergence to shock waves for viscous conservation laws, Comm. Pure Appl. Math, 50 (1997), 1113-1182. doi: 10.1002/(SICI)1097-0312(199711)50:11<1113::AID-CPA3>3.3.CO;2-8.

[6]

T. P. Liu and W. K. Wang, The pointwise estimates of diffusion wave for the Navier-Stokes systems in odd multi-dimensions, Comm. Math. Phys., 169 (1998), 145-173. doi: 10.1007/s002200050418.

[7]

T. P. Liu and Y. Zeng, Large time behavior of solutions general quasilinear hyperbolic-parabolic systems of conservation laws, A. M. S. memoirs, 599 (1997).

[8]

Y. Q. Liu, The point-wise estimates of solutions for semi-linear dissipative wave equation, Comm. Pure Appl. Anal., 12 (2013), 237-252. doi: 10.3934/cpaa.2013.12.237.

[9]

Y. Q. Liu and W. K. Wang, The pointwise estimates of solutions for dissipative wave equation in multi-dimensions, Discrete Contin. Dyn. Syst., 20 (2008), 1013-1028. doi: 10.3934/dcds.2008.20.1013.

[10]

M. Nakao and K. Ono, Existence of global solutions to the Cauchy problem for the semiliear dissipative wave equation, Math. Z., 214 (1993), 325-241. doi: 10.1007/BF02572407.

[11]

K. Nishihara, Global asymptotics for the damped wace equation with absotption in higher dimensional space, J. Math. Soc., Japan, 58 (2006), 805-836.

[12]

K. Nishihara and H. J. Zhao, Dacay properties of solutions to the Cauchy problem for the damped wace equation with absorption, J. Math. Anal. Appl., 313 (2006), 698-610. doi: 10.1016/j.jmaa.2005.08.059.

[13]

K. Ono, Global existence and asymptotic behavior of small solutions for semilinear dissipative wave equations, Discrete Contin. Dyn. Syst., 9 (2003), 651-662. doi: 10.3934/dcds.2003.9.651.

[14]

R. Ikehata, A remark on a critical exponent for the semilinear dissipative wave equation in the one dimensional half space, Differential Integral Equations, 16 (2003), 727-736.

[15]

R. Ikehata, K. Nishihara and H. J. Zhao, Global asymptotics of solutions to the Cauchy problem for the damped wave equation with absorption, J. Differ. Equation, 226 (2006), 1-29. doi: 10.1016/j.jde.2006.01.002.

[16]

S. Kawashima, M. Nakao and K. Ono, On the decay property of solutions to the Cauchy problem of the semilinear wave equation with a dissipative term, J. Math. Soc. Japan, 47 (1995), 617-653. doi: 10.2969/jmsj/04740617.

[17]

Y. Ueda, Asymptotic stability of stationary waves for damped wave equations with a nonlinear convection term, Adv. Math. Sci. Appl., 18, (2008), 329-343.

[18]

Y. Ueda, T. Nakamura and S. Kawashima, Stability of planar stationary waves for damped wave equations with nonlinear convection in multi-dimensional half space, Kinet. Relat. Models, 1 (2008), 49-64. doi: 10.3934/krm.2008.1.49.

[19]

W. K. Wang and W. J. Wang, The pointwise estimates of solutions for semilinear dissipative wave equation in multi-dimensions, J. Math. Anal. Appl., 366 (2010), 226-241. doi: 10.1016/j.jmaa.2009.12.013.

[20]

W. K. Wang and T. Yang, The pointwise estimates of solutions for Euler equations with damping in multi-dimensions, J. Differ. Equations, 173 (2001), 410-450. doi: 10.1006/jdeq.2000.3937.

[1]

Yongqin Liu. The point-wise estimates of solutions for semi-linear dissipative wave equation. Communications on Pure and Applied Analysis, 2013, 12 (1) : 237-252. doi: 10.3934/cpaa.2013.12.237

[2]

Zaizheng Li, Qidi Zhang. Sub-solutions and a point-wise Hopf's lemma for fractional $ p $-Laplacian. Communications on Pure and Applied Analysis, 2021, 20 (2) : 835-865. doi: 10.3934/cpaa.2020293

[3]

Masahiro Ikeda, Takahisa Inui, Mamoru Okamoto, Yuta Wakasugi. $ L^p $-$ L^q $ estimates for the damped wave equation and the critical exponent for the nonlinear problem with slowly decaying data. Communications on Pure and Applied Analysis, 2019, 18 (4) : 1967-2008. doi: 10.3934/cpaa.2019090

[4]

Gang Luo, Qingzhi Yang. The point-wise convergence of shifted symmetric higher order power method. Journal of Industrial and Management Optimization, 2021, 17 (1) : 357-368. doi: 10.3934/jimo.2019115

[5]

Rachid Assel, Mohamed Ghazel. Energy decay for the damped wave equation on an unbounded network. Evolution Equations and Control Theory, 2018, 7 (3) : 335-351. doi: 10.3934/eect.2018017

[6]

Petteri Harjulehto, Peter Hästö, Juha Tiirola. Point-wise behavior of the Geman--McClure and the Hebert--Leahy image restoration models. Inverse Problems and Imaging, 2015, 9 (3) : 835-851. doi: 10.3934/ipi.2015.9.835

[7]

Laura Baldelli, Simone Ciani, Igor Skrypnik, Vincenzo Vespri. A note on the point-wise behaviour of bounded solutions for a non-standard elliptic operator. Discrete and Continuous Dynamical Systems - S, 2022  doi: 10.3934/dcdss.2022143

[8]

Ansgar Jüngel, Ingrid Violet. Mixed entropy estimates for the porous-medium equation with convection. Discrete and Continuous Dynamical Systems - B, 2009, 12 (4) : 783-796. doi: 10.3934/dcdsb.2009.12.783

[9]

Yanbing Yang, Runzhang Xu. Nonlinear wave equation with both strongly and weakly damped terms: Supercritical initial energy finite time blow up. Communications on Pure and Applied Analysis, 2019, 18 (3) : 1351-1358. doi: 10.3934/cpaa.2019065

[10]

Jeremiah Birrell. A posteriori error bounds for two point boundary value problems: A green's function approach. Journal of Computational Dynamics, 2015, 2 (2) : 143-164. doi: 10.3934/jcd.2015001

[11]

Huafei Di, Yadong Shang, Jiali Yu. Existence and uniform decay estimates for the fourth order wave equation with nonlinear boundary damping and interior source. Electronic Research Archive, 2020, 28 (1) : 221-261. doi: 10.3934/era.2020015

[12]

C. E. Kenig, S. N. Ziesler. Maximal function estimates with applications to a modified Kadomstev-Petviashvili equation. Communications on Pure and Applied Analysis, 2005, 4 (1) : 45-91. doi: 10.3934/cpaa.2005.4.45

[13]

Piotr Kokocki. Homotopy invariants methods in the global dynamics of strongly damped wave equation. Discrete and Continuous Dynamical Systems, 2016, 36 (6) : 3227-3250. doi: 10.3934/dcds.2016.36.3227

[14]

Hasib Khan, Cemil Tunc, Aziz Khan. Green function's properties and existence theorems for nonlinear singular-delay-fractional differential equations. Discrete and Continuous Dynamical Systems - S, 2020, 13 (9) : 2475-2487. doi: 10.3934/dcdss.2020139

[15]

Peter Bella, Arianna Giunti. Green's function for elliptic systems: Moment bounds. Networks and Heterogeneous Media, 2018, 13 (1) : 155-176. doi: 10.3934/nhm.2018007

[16]

Virginia Agostiniani, Rolando Magnanini. Symmetries in an overdetermined problem for the Green's function. Discrete and Continuous Dynamical Systems - S, 2011, 4 (4) : 791-800. doi: 10.3934/dcdss.2011.4.791

[17]

Sungwon Cho. Alternative proof for the existence of Green's function. Communications on Pure and Applied Analysis, 2011, 10 (4) : 1307-1314. doi: 10.3934/cpaa.2011.10.1307

[18]

Yoshihiro Ueda, Tohru Nakamura, Shuichi Kawashima. Stability of planar stationary waves for damped wave equations with nonlinear convection in multi-dimensional half space. Kinetic and Related Models, 2008, 1 (1) : 49-64. doi: 10.3934/krm.2008.1.49

[19]

Petr Knobloch. Error estimates for a nonlinear local projection stabilization of transient convection--diffusion--reaction equations. Discrete and Continuous Dynamical Systems - S, 2015, 8 (5) : 901-911. doi: 10.3934/dcdss.2015.8.901

[20]

Fabrice Planchon, John G. Stalker, A. Shadi Tahvildar-Zadeh. $L^p$ Estimates for the wave equation with the inverse-square potential. Discrete and Continuous Dynamical Systems, 2003, 9 (2) : 427-442. doi: 10.3934/dcds.2003.9.427

2021 Impact Factor: 1.273

Metrics

  • PDF downloads (62)
  • HTML views (0)
  • Cited by (3)

Other articles
by authors

[Back to Top]